EconPapers    
Economics at your fingertips  
 

Finite difference methods for an AKNS eigenproblem

J.A.C. Weideman and B.M. Herbst

Mathematics and Computers in Simulation (MATCOM), 1997, vol. 43, issue 1, 77-88

Abstract: We consider the numerical solution of the AKNS eigenproblem associated with the nonlinear Schrödinger equation. Four finite difference methods are considered: two standard schemes (forward and central differences), a discretization introduced by Ablowitz and Ladik (1976), and a modified version of the latter scheme. By comparing these methods both numerically and theoretically we show that the modified Ablowitz-Ladik scheme has several desirable features. This includes the property that with a given number of gridpoints it approximates much larger sections of the spectrum than its rivals.

Date: 1997
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475496000572
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:43:y:1997:i:1:p:77-88

DOI: 10.1016/S0378-4754(96)00057-2

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:43:y:1997:i:1:p:77-88